Flood, Carroll
- When
- January 19, 12:00 PM EST to January 20, 3:30 PM EST
- Where
- Carroll forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 40.580, -81.090 (the zone’s center; the record gives no point)
Backwater flooding upstream of Dover Dam and Atwood Dam flooded Rtes 39 and 542 near Delroy, among other roads.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Backwater flooding upstream of Dover Dam and Atwood Dam flooded Rtes 39 and 542 near Delroy, among other roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 19, 11:01 AM EST, 59 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1101 AM EST WED JAN 19 2005
.SHORT TERM (REST OF TODAY THROUGH TONIGHT)...
DID A QUICK MORNING UPDATE TO CUT BACK TODAYS SNOWFALL TOTALS FOR
THE AREAS WEST OF THE MOUNTAINS AS AMIN AREA OF SNOW HAS MOVED
OFF TO THE EAST.
NEXT BAND IS WRAPPING AROUND THE LOW SYSTEM. EXPECT ANOTHER INCH
OR SO FROM THIS. THERE COULD BE A LITTLE MORE IN THE RIDGES.
&&
.PREVIOUS DISCUSSION... (ISSUED 417 AM EST WED JAN 19 2005)
SHORT TERM (TODAY THROUGH SATURDAY)...
SNOW JUST ENTERING WRN TIERS WILL OVERSPREAD THE AREA NEXT FEW
HOURS. WILL GO ADVISORY MAINLY FOR THE MOUNTAINS TO THE SOUTH AND
EAST. FAST MOVEMENT SHOULD KEEP AMOUNTS DOWN BELOW ADV CRITERIA
REMAINDER OF AREA. SHOULD SEE A DECREASE IN COVERAGE MID DAY THROUGH
THE AFTERNOON WEST TO EAST. LAKE EFFECT WITH NW FLOW GOES TO WESTERN
FAIRLY EARLY TONIGHT SO SHOULD NOT BE AS MUCH A FACTOR AS IS USUAL.
NEXT SYSTEM IN THE WINGS FOR THURSDAY THOUGH GFS NOT NEARLY AS
INSISTENT AS ETA. WILL TEND TOWARD THE ETA WITH INVERTED TROF AND
ASSOCIATED LOW PASSING TO THE SOUTH. SHOULD BE A QUIET DAY FRIDAY IN
ADVANCE OF THE NEXT MORE SIGNIFICANT LOOKING SYSTEM FOR SAT WITH
DEEPENING LOW PASSING TO OUR SOUTH. THICKNESS SCHEMES WOULD LEAD TO
A CHANGE TO RAIN IN OUR SOUTHERN TIERS BUT LATEST MEX NOS KEEP ALL
BELOW FREEZING. BEFORE COMMITTING TO THAT CHANGEOVER WOULD LIKE TO
SEE SOME MORE SUPPORT FOR THE WARMUP. WILL BE MENTIONING POSSIBILITY
OF SNOW ACCUMS FOR SAT IN HWO. TEMPS SIMILAR TO FWC-ETA BLEND.
& &
LONG TERM (SATURDAY NIGHT THROUGH TUESDAY)...
SCATTERED SNOW SHOWERS IN WAKE OF LOW FOR SATURDAY NIGHT AND SUNDAY.
OTHERWISE SIMILAR TO PREVIOUS IN THE EXTENDED.
AVIATION...
AREA OF SNOW WITH CLIPPER INTO ERN OH AND WILL QUICKLY SPREAD ACROSS
TERMINALS TODAY. MVFR CIGS AND VSBY WITH TIMES OF IFR INTO MID
AFTERNOON. SNOW WILL TAPER BY LATE AFTERNOON WITH IMPROVEMENT TO
VFR BY LATE DAY AS FLOW BECOMES WEST BEHIND SYSTEM. ONLY A FEW
FLURRIES IN THE NORTH TONIGHT AS DRYER AIR MOVES IN.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...SNOW ADVISORY FOR MDZ001 FROM 10 AM WEDNESDAY UNTIL 7 PM
WEDNESDAY.
OH...NONE.
PA...SNOW ADVISORY FOR PAZ023-PAZ030-PAZ032 FROM 10 AM WEDNESDAY
UNTIL 7 PM WEDNESDAY.
WV...SNOW ADVISORY FOR WVZ023-WVZ041 FROM 10 AM WEDNESDAY UNTIL 7
PM WEDNESDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 523 AM EST WED JAN 19 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-201222- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 523 AM EST WED JAN 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A SNOW ADVISORY IS IN EFFECT TODAY FOR THE MOUNTAINS OF SOUTHWESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. TWO TO FOUR INCHES OF SNOW CAN ACCUMULATE IN THESE AREAS BY DAYS END. .DAYS TWO THROUGH SEVEN... SATURDAY CAN SEE MORE IMPORTANT ACCUMULATING SNOW DEPENDING ON THE TRACK OF A LOW PRESSURE SYSTEM MOVING SOUTH OF WESTERN PENNSYLVANIA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE CALL IN EACH INCH OF SNOW ACCUMULATION.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433093.